Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: Med for Nervous System affected by Lupus?

  1. #1
    Join Date
    Mar 2009
    Location
    NJ
    Posts
    492
    Blog Entries
    1
    Thanks
    30
    Thanked 53 Times in 49 Posts

    Default Med for Nervous System affected by Lupus?

    I know many of us have issues w/our nervous system. Is there a medication that helps w/these issues? Specifically targeted towards these issues? Or is it just "Here, we'll try this and if it doesn't work then we'll try this"? I know there's nothing specifically geared toward brain fog, but what about the other issues? ie: numbness, burning tingling, heavyness of limbs, having to REALLY concentrate on moving said limbs (lol), etc.....
    Lauren

  2. #2
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Red,
    I'm curious, too. I've tried Neurontin, but it made me sick and dizzy. I think that it is for neurological issues.
    I've also tried Baclofen for spasms, but it put me to sleep for 14 hours, and then left me with a hangover.
    I ALWAYS over-react to meds.
    Hugs,
    Marla

  3. #3
    Join Date
    Mar 2009
    Location
    NJ
    Posts
    492
    Blog Entries
    1
    Thanks
    30
    Thanked 53 Times in 49 Posts

    Default

    Marla,
    I'm already on Neurontin, aka Gabapentin - we call it my GabbaGabba medicine. I had 2 possible small seizures last year and w/the constant tingling that I was having at that time doc said try this. It did help, but now I'm wondering if the dosage needs to be upped or maybe just something else since I'm having more issues.
    I used to be extremely sensitive to meds before I got sick, now it's hard to find something that works! ((HUGS))
    Lauren

  4. #4
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Hi Lauren,

    You might consider the drug Tegretol. I've used it in the past for neurologial pain/neuropathy with fairly good results-

    www.drugs.com/tegretol.html

    Rob

  5. The Following 2 Users Say Thank You to rob For This Useful Post:

    red246 (01-12-2012), tgal (01-12-2012)

  6. #5
    Join Date
    Jan 2012
    Location
    Union City,PA
    Posts
    17
    Thanks
    25
    Thanked 3 Times in 2 Posts

    Default

    I'm on Lyrica for that,it does seem to help w/ some of the tingling and burning especially when you first start on it. It was hard to get my insurance to approve it and it still doesn't help my hands and feet or bone pain but combined with other meds its not bad. But it does cause you to gain weight,at least I did.LOL I do think it messes w/ my eyes, everything's blurry all the time,but there are pros and cons w/ all the meds.. Hope you find something that works for you.
    Charlette

  7. The Following 2 Users Say Thank You to charcross For This Useful Post:

    red246 (01-14-2012), tgal (01-12-2012)

  8. #6
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by charcross View Post
    I'm on Lyrica for that,it does seem to help w/ some of the tingling and burning especially when you first start on it. It was hard to get my insurance to approve it and it still doesn't help my hands and feet or bone pain but combined with other meds its not bad. But it does cause you to gain weight,at least I did.LOL I do think it messes w/ my eyes, everything's blurry all the time,but there are pros and cons w/ all the meds.. Hope you find something that works for you.

    Slightly off-subject...

    Bone pain is an awful thing to deal with. That deep, burning ache just saps all my energy when it happens.

  9. The Following User Says Thank You to rob For This Useful Post:

    charcross (01-12-2012)

  10. #7
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    I am on Tegretol and it has helped with the electric shock type pains and my "short circuiting" as I call it. It has also helped with my seizures so it might be a good thing for you to try.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  11. The Following User Says Thank You to tgal For This Useful Post:

    red246 (01-14-2012)

  12. #8
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Rob,
    I agree. Bone pain is a given with Avascular Necrosis. They compare the pain to having cancer of the bone. It's frakin' bad!
    Hugs,
    Marla

  13. #9
    Join Date
    Jan 2012
    Location
    Union City,PA
    Posts
    17
    Thanks
    25
    Thanked 3 Times in 2 Posts

    Default

    That's mostly what I complain about to my Dr.,I thought I had bone cancer or something, I've had 3 babies natually but nothing is more painful than that deep bone pain. Is that part of the Lupus or is it vascular? My Dr. has no straight answer on certain things. I just see a LPN that has Lupus herself, not saying she doesn't know anything, I'm just saying I live in a small town and don't see a specialist like most of you. I always leave w/ questions in my head. If anyone has a thought let me know. Thanks.
    Charlette

  14. #10
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Charlette,
    Here's some info on AVN, also known as Osteonecrosis; http://nonf.org/nofbrochure/nonf-brochure.htm
    Unfortunately, it is one of the possible side effects of taking steroids, such as prednisone.
    That was not the case with me, since I've only taken oral steroids a couple of times, and that was years ago. I did have a couple of cortisone shots to the knee, so if they caused it, I was extremely sensitive to it, which is nothing unusual for me!
    I had AVN of the knee, along with a torn meniscus - VERY PAINFUL! I had arthroscopic surgery to trim the meniscus and to shave back the dead bone. It took a LONG time to heal. Now, I can never take steroids again.
    If you think that you might be a candidate for AVN, see an orthopedic surgeon.
    BTW, I've had five babies naturally, four of them at home. I know exactly what you mean. I'll take labor any day over the pain that my knee caused me!
    Hugs,
    Marla

  15. The Following User Says Thank You to magistramarla For This Useful Post:

    charcross (01-12-2012)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •